Dark brown discharge whilst on the pill?

Hello, I am 22 years old and was diagnosed with endometriosis August 2013. My gynaecologist told me to take my pill 3 months at a time, meaning I only have four periods a year in a hope to reduce the rate it comes back after having a majority of it removed. Since then I have had no problems aside from a slightly heavier and more painful period. I had my period just over 2 weeks ago like normal and began my pill as usual. It was slightly more painful than usual, but it seems to hurt a little more each time. However yesterday I started to have some stomach cramps and noticed a small amount of very dark brown discharge, which is still there again today. I read that during the time you ovulate your body can shed the old blood which did not fully leave last time (which is often a dark brown). I know with my last period in particular it was quite heavy and only stopped because I re-started my pill. I was just wondering if anyone has experienced this before or it seems normal as this is the first time it has happened to me. And also if it will stop in a couple of days after ovulation stops.

7 Replies

  • Yeah I always used to get this usually around a week and a half after id restarted taking my pill, i think its something to do with hormone changes, and if you've had an especially exerting day then that can make the stomach cramps slightly worse. Usually i drink plenty of water to flush it all out and snuggle with my hot water bottle in the evening. I'm 22 too and have been back to backing Loestrin 30 for about a year and a half now an for me the brown discharge was pretty normal anyway, if concerned always ring and ask a nurse to call you to discuss it if you dont want to make a doctors appointment, i'm fairly sure they will tell you its hormone level changing or like you said old blood.

    Hope that reassures you a little.

    Have a happy christmas and hopefully and endo pain free time over the new year celebrations xxz

  • Oh and mine usually lasted around 3 or 4 days.. Also depended on amount of intercourse had around this time. Xxx

  • Thank you for replying. A lot of people have been saying its normal, I think just because it has never happened before it took me by surprise more than anything. I have been quite run down recently too, with stress finding a job after finishing uni and then finally finding something, and currently have quite a bad sinus infection. I think everything has caught up on me and is happening all at once. Hopefully in a couple of days it will settle down and go back to normal. If not I will definitely give the doctors a call and see what they say.

    Have a Merry Christmas and new year too :) xx

  • Hi sometimes when you take the pill back to back you can get break through bleeding but you would be better going back to doctor to see what he says xx

  • Thank you for replying. I do have an appointment already next week so if it is still like this I can ask about it. I'm hoping it will only last a couple of days because it is so painful, and is just a bit of breakthrough and nothing else. xx

  • During I take pills my period is okay but a suffer pain..so I just wondering why the prescribe you a pills that can't help for pain during period ..

  • hi, im on the pill and i take it all year round without a brake unless my doctor advises me too, every few months i get this, sometimes only for a day, other times slightly longer!

You may also like...